Hail, Fremont
- When
- July 11, 2:47 PM MST to 3:05 PM MST
- Where
- Fremont County, Canon City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.450, -105.230
El Paso and Prowers Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe storms generated hail up to 2 inches in diameter across portions of Fremont...El Paso and Prowers Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 11, 1:32 PM MST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 232 PM MDT WED JUL 11 2007 .SHORT TERM... (TONIGHT AND THU) ...POTENTIAL ACTIVE WEATHER PATTERN TO CONTINUE OVER NEXT 36 HOURS... CURRENTLY...WATER VAPOR IMAGERY AND RUC MODEL UPPER AIR ANALYSES SHOWED W-NWLY FLOW ALOFT OVER THE CNTRL ROCKIES. A WEAK SHORTWAVE TROUGH AND ASSOCIATED UPPER LEVEL JET STREAK WERE MOVING OUT OF WY INTO WRN NE/NWRN KS. OLD FRONTAL BOUNDARY WAS SITTING ALONG THE NRN CO FRONT RANGE TO JUST N OF KLAA AND INTO WRN KS EARLY THIS AFTERNOON. SURFACE DEW POINTS WERE IN THE LOWER TO MIDDLE 50S ACROSS SERN CO. REGIONAL RADAR SHOWED A FEW SHOWERS AND THUNDERSTORMS POPPING OVER THE CONTDVD AND ERN CO MOUNTAINS EARLY THIS AFTN. LAPS DATA HAD SURFACE-BASED CAPE VALUES AROUND 1K-2K J/KG AND LIFTED INDICES AROUND -2C ACROSS MUCH OF THE S CNTRL/SERN CO LOWER ELEVATIONS. LAPS...ALSO...SHOWING THERMAL CAPPING INVERSION... CONVECTIVE INHIBITION...STRONG ACROSS THE SERN CO PLAINS AND IS WINNING OUT WITHOUT ANY STRONG LOW LEVEL CONVERGENCE OR SIGNIFICANT UPPER LEVEL FEATURE TO ENHANCE SURFACE-BASED CONVECTION. TEMPERATURES AROUND 92F ARE REQUIRED TO BREAK THE CAP ACROSS SERN CO PER LAPS SOUNDINGS. FOR SERN CO...WE MIGHT NEED TO WAIT FOR THUNDERSTORMS COMING OFF THE MOUNTAINS AND OUTFLOW BOUNDARIES TO INITIATE THUNDERSTORM DEVELOPMENT ACROSS THE ADJACENT PLAINS. GREATEST DEEP VERTICAL LAYER SHEAR GENERALLY EXTENDS ALONG THE I-25 CORRIDOR INTO THE ERN CO PLAINS WITH 30-45KTS OF 0-6KM BULK SHEAR. LATE THIS AFTN AND TONIGHT...LATEST RUC40 MODEL SUGGESTS SHOWERS AND THUNDERSTORMS CONTINUING TO FORM OVER THE MOUNTAINS AND DRIFTING INTO THE I-25 CORRIDOR WHILE THE OTHER AREA OF THUNDERSTORM DEVELOPMENT SHOULD BE WELL INTO KS. IN FACT...THE RUC40 DOES NOT HAVE ANY QPF INTO ERN CO THROUGH 03Z/12. IF THUNDERSTORMS DO GO AROUND THE I-25 CORRIDOR AND SERN CO PLAINS...STRONG TO SEVERE THUNDERSTORMS ARE STILL LIKELY GIVEN THE PRE-STORM ENVIRONMENT KINEMATICS IN PLACE AS DESCRIBED IN THE PREVIOUS PARAGRAPH. THE DIGITAL FORECAST DATABASE ALREADY HAS SEVERE THUNDERSTORMS MENTIONED...SO WILL MAINTAIN. LOCALLY HEAVY RAIN WILL CERTAINLY BE POSSIBLE GIVEN THE H7-H5 SPECIFIC HUMIDITY VALUES AROUND 5 G/KG OVER THE MOUNTAINS/I-25 CORRIDOR. ANY ISOLD-SCT SHOWERS AND THUNDERSTORMS WILL LIKELY EVOLVE INTO A NOCTURNAL MESOSCALE CONVECTIVE SYSTEM TO THE E OF CO OVERNIGHT. THU...12Z/11 WRF AND GFS BOTH SUGGEST A LOW LEVEL BOUNDARY MOVING THROUGH ERN CO THU AM OR EARLY PM AND BANGING UP AGAINST THE SERN CO MOUNTAINS. THE WRF/S SURFACE DEW POINTS MIGHT BE RUNNING A LITTLE HIGH...A BIAS...BUT PLENTY OF LOW LEVEL FUEL SHOULD BE IN PLACE. SIGNIFICANT MOISTURE AND INSTABILITY WILL BE IN PLACE FOR THUNDERSTORM DEVELOPMENT OVER THE MOUNTAINS AND ALONG THE CO/NM BORDER...ESPECIALLY BY THU AFTN. THE MOISTURE AND INSTABILITY WILL BE JUXTAPOSED WITH A MIDDLE AND UPPER LEVEL HIGH PRESSURE SYSTEM AROUND THE FOUR CORNERS AREA INTO S CNTRL CO. VERTICAL SHEAR SHOULD BE WEAKER THAN TODAY...HOWEVER THERE STILL COULD BE SOME SEVERE HAIL AND DAMAGING WIND GUSTS. ALSO...A BIGGER IMPACT WEATHER EVENT COULD BE THE GREATER THREAT OF MODERATE TO HEAVY RAIN WITH H7-5H SPECIFIC HUMIDITY VALUES OF 6-7 G/KG OVER THE MOUNTAINS AND SERN CO ALONG WITH RELATIVELY HIGH FREEZING LEVELS. I INCREASED POPS ALONG THE I-25 CORRIDOR AND SERN CO MOUNTAINS FOR THU AFTN INTO THE /LIKELY/ CATEGORY. MIGHT NEED A FLASH FLOOD WATCH...ESPECIALLY FOR OLD WILDFIRE BURN SCARS...BUT WILL LET THE MIDNIGHT CREW TAKE ANOTHER LOOK AT IT. WE HAD HEAVY RAIN AND SEVERE THUNDERSTORMS MENTIONED IN THE INHERITED DIGITAL FORECAST DATABASE...SO WILL MAINTAIN. METZE .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) ...POSSIBLE CHANGE IN THE PATTERN THIS WEEKEND... THURSDAY NIGHT THROUGH FRIDAY...HEAVY RAIN POTENTIAL CARRIES OVER INTO THE NIGHT THURSDAY AS THE NE PUSH MOVES ACROSS THE CWA. PCPN SHOULD GRADUALLY DIMINISH OVERNIGHT...THEN CHALLENGE WILL BE CONDITIONS FOR FRIDAY. BOTH GFS AND NAM INDICATE THAT PCPN WILL FIRE BACK UP DURING THE AFTN...BUT MAY BE RESTRICTED TO THE MTS AND WESTERN AREAS. BOTH INDICATE THAT THE E PLAINS WILL STAY RELATIVELY PCPN-FREE. WITH ALL THE LLVL MOISTURE AVAILABLE...HAVE A HARD TIME TOTALLY REMOVING POPS SO WILL STICK WITH THE ISOLATED POPS FOR THE EAST...AND SCATTERED CONVECTION FOR THE HIGHER TERRAIN. MAX TEMPS FOR MOST AREAS SHOULD ONLY BE IN THE 80S...AND COULD BE THE LAST COOLER DAY OF THE FORECAST. SATURDAY AND SUNDAY...GFS AND ECMWF MODELS BOTH INDICATE THAT A PATTERN CHANGE IS COMING TO THE UPPER FLOW...WITH THE RIDGE STARTING TO EDGE TOWARDS THE EAST. THIS WILL MOVE COLORADO OUT OF THE NE PORTION OF THE RIDGE THAT IS NORMALLY SO ACTIVE FOR THE REGION...AND TRENDED EXTENDED FORECAST TOWARDS DRIER AND WARMER CONDITIONS. ISOLATED CONVECTION OVER THE CWA...ESPECIALLY OVER THE MTS...LOOKS REASONABLE. MONDAY THROUGH WEDNESDAY...TROUGH OF LOW PRESSURE ATTEMPTS TO DROP DOWN THE WEST COAST FOR THE BEGINNING OF THE WORK WEEK...AS THE RIDGE MOVES INTO THE CENTRAL PART OF THE US. THIS WOULD WARM THINGS CONSIDERABLY FOR THE CWA...AS WELL AS ADVECTING MORE MOISTURE ACROSS THE 4 CORNERS AND INCREASING PCPN CHANCES FOR ALL OF THE MTS. CURRENTLY GRIDS HAVE ISOLATED POPS ALL AREAS...FOCUSING ON THE MTS. THIS FAR OUT...DIURNAL CONVECTION IS A SAFE BET AND WILL NOT ADJUST MUCH. MAX TEMPS EACH DAY SHOULD BE IN THE MID 90S FOR THE PLAINS...70S AND 80S FOR THE HIGHER TERRAIN. AS PREVIOUS SHIFT MENTIONED...FIRE WX CONCERNS WILL BE ON THE INCREASE NEXT WEEK SINCE SOME OF THE FIRE ZONES ARE ALREADY REACHING CRITICAL FUEL LEVELS. MOORE && .AVIATION... ISOLD-SCT THUNDERSTORMS MAY BE AROUND AIRPORTS THROUGH 06Z/12. ANY THUNDERSTORM WILL HAVE ERRATIC WINDS...SMALL HAIL...AND MVFR/VFR CEILINGS. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 648 AM MDT WED JUL 11 2007 COZ058>089-093>099-121300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 648 AM MDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERAL SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS OF COLORADO THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO TODAY...AND WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE ALONG AND EAST OF THE SOUTHEAST MOUNTAINS. THUNDERSTORMS WILL INITIALLY DEVELOP ACROSS THE MOUNTAINS AROUND NOON...THEN SPREAD OFF INTO THE ADJACENT PLAINS AFTER 2 PM. SUFFICIENT WIND SHEAR WILL BE PRESENT FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS WHICH WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO AROUND 2 INCHES IN DIAMETER...DAMAGING WINDS UP TO 70 MPH...AND EVEN AN ISOLATED TORNADO. THE AREA AT GREATEST RISK FOR SEVERE WEATHER WILL EXTEND ACROSS NORTHERN EL PASO...CROWLEY ...OTERO...KIOWA ...BENT...AND PROWERS COUNTIES THIS AFTERNOON THROUGH THIS EVENING. LOCALIZED FLASH FLOODING WILL ALSO BE A THREAT IN RUN OFF PRONE AREAS SUCH AS POORLY DRAINING URBAN AREAS...AND BURN SCARS. THESE THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A THUNDERSTORM CLUSTER AS THEY MOVE THROUGH SOUTHEAST COLORADO OVERNIGHT. PEOPLE IN SOUTHEAST COLORADO TODAY SHOULD STAY ESPECIALLY ALERT TO THE WEATHER...AND BE PREPARED TO TAKE COVER IF SEVERE WEATHER THREATENS. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS...AND THE SAN LUIS VALLEY THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL UP TO 1/2 INCH IN DIAMETER...LOCALLY HEAVY RAIN...AND WIND GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ...MORE SEVERE STORMS AND POSSIBLE FLOODING EXPECTED THURSDAY... ON THURSDAY...ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE AS ANTHER DISTURBANCE MOVES OVER THE REGION. IN ADDITION TO THE SEVERE STORMS...HEAVY RAINS MAY CAUSE FLASH FLOODING OVER THE EASTERN PLAINS AND THE EASTERN SLOPES OF THE SOUTHERN FRONT RANGE. ON FRIDAY...THUNDERSTORM COVERAGE AND INTENSITY WILL DECREASE...HOWEVER A MARGINAL SEVERE STORM WILL BE POSSIBLE. ON SATURDAY...ANOTHER DISTURBANCE WILL MOVE ACROSS THE REGION AND THIS MAY BRING ANOTHER ROUND OF STRONG STORMS TO THE REGION. THROUGH THE REMAINDER OF THE PERIOD...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM THIS AFTERNOON ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS.
The Pueblo radar (KPUX), 91 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46393, 46394, 46395.